MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN 11MM DISPOSBL PERFORATR; DISPOSABLE PERFORATORS

INTEGRA LIFESCIENCES MANSFIELD CODMAN 11MM DISPOSBL PERFORATR; DISPOSABLE PERFORATORS
Catalog Number 261222
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Brain Injury (2219)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a disposable perforator (id 261222) failed to disengage causing dural damage, requiring dural reconstruction to treat the damage.A surgical delay of less than 30 minutes was reported.The perforator was used during a brain tumor removal surgery.The drill used with the perforator was an anspach.According to information provided, it is unknown if the drill was electric or pneumatic, or if the perforator clicked in place on the drill.It is also unknown if the recommended spring tests were performed between each burr hole.Additionally, it is unknown if a perpendicular approach was maintained throughout the drilling process, whether any rocking motion occurred, or if constant downward pressure was applied.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The disposable perforator (id 261222) was not returned for evaluation as the product is not available for return as per customer and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined, however, a potential cause of the premature disengagement may be related to poor aseptic technique or lack of care on part of healthcare professional (user misuses device).If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CODMAN 11MM DISPOSBL PERFORATR
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22283716
Report Number3014334038-2025-00081
Device Sequence Number8310027
Product Code HBF
UDI-Device Identifier10381780513605
UDI-Public10381780513605
Combination Product (Y/N)N
PMA/510(K) Number
K071931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number261222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown